Chern-Ricci flows on noncompact complex manifolds. (English) Zbl 1469.32017

A famous conjecture of S.-T. Yau [Proc. Symp. Pure Math. None, 619–625 (1991; Zbl 0739.32001)] states that a complete non-compact Kähler manifld with positive bisectional curvature is biholomorphic to \(\mathbb{C}^n\). A special case of this conjecture, namely when the manifold in addition has maximal volume growth, was recently proven by G. Liu [Camb. J. Math. 7, No. 1–2, 33–70 (2019; Zbl 1479.53075)]. The paper under review gives a new proof, using the Kähler-Ricci flow.
The proof uses several ideas and techniques. Most of the paper considers, in fact, the Chern-Ricci flow, which is an analogue of the Kähler-Ricci flow for non-Kähler manifolds. In that setting, the authors prove non-compact analogues of results due to V. Tosatti and B. Weinkove [J. Differ. Geom. 99, No. 1, 125–163 (2015; Zbl 1317.53092)] (characterising the length of time the flow can run) and a few other results, giving a good foundational understanding of the behaviour of the flow.
The results of the paper should be important for the general problem of understanding the geometry of non-compact non-Kähler complex manifolds.


32Q15 Kähler manifolds
53C55 Global differential geometry of Hermitian and Kählerian manifolds
Full Text: DOI arXiv Euclid


[1] Cao, H.-D.; Chen, B.-L.; Zhu, X.-P.,Recent developments on Hamilton’s Ricci flow, Surveys in differential geometry. Vol. XII. Geometric flows, 47-112, Surv. Differ. Geom., 12, Int. Press, Somerville, MA, 2008, MR2488948, Zbl 1157.53002.
[2] Chau, A.; Li, K.-F.; Tam, L.-F.,Deforming complete Hermitian metrics with unbounded curvature, Asian J. Math. 20 (2016), no. 2, 267-292, MR3480020, Zbl 1381.53135. · Zbl 1381.53135
[3] Chau, A.; Tam, L.-F.,On the complex structure of K¨ahler manifolds with nonnegative curvature, J. Differential Geom. 73 (2006), no. 3, 491-530, MR2228320, Zbl 1161.53351. · Zbl 1161.53351
[4] Chau, A.; Tam, L.-F.,A survey on the K¨ahler-Ricci flow and Yau’s uniformization conjecture, Surveys in differential geometry. Vol. XII. Geometric flows, 21- 46, Surv. Differ. Geom., 12, Int. Press, Somerville, MA, 2008, MR2488949, Zbl 1161.53054.
[5] Chau, A.; Tam, L.-F.,On a modified parabolic complex Monge-Amp‘ere equation with applications, Math. Z.269(2011), no. 3-4, 777-800, MR2860264, Zbl 1235.53075.
[6] Cheeger, J.; Gromov, M.; Taylor, M.,Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom.17(1982), no. 1, 15-53, MR0658471, Zbl 0493.53035. · Zbl 0493.53035
[7] Chen, B.-L.; Tang, S-.H.; and Zhu, X-.P.,A uniformization theorem for complete non-compact K¨ahler surfaces with positive bisectional curvature, J. Differential Geom.67(2004), no. 3, 519-570, MR2153028, Zbl 1100.32009. · Zbl 1100.32009
[8] Chen, B.-L.,Strong uniqueness of the Ricci flow, J. Differential Geom.82(2009), no. 2, 363-382, MR2520796, Zbl 1177.53036.
[9] Cabezas-Rivas, E.; Wilking, B.How to produce a Ricci Flow via CheegerGromoll exhaustion, J. Eur. Math. Soc. (JEMS)17(2015), no. 12, 3153-3194, MR3429162, Zbl 1351.53078. · Zbl 1351.53078
[10] Cabezas-Rivas, E.; R. Bamler; Wilking, B.,The Ricci flow under almost nonnegative curvature conditions, arXiv preprint arXiv:1707.03002 (2017). · Zbl 1418.53071
[11] Chow, B.; Chu, S.-C.; Glickenstein, D.; Guenther, C.; Isenberg, J.; Ivey, T.; Knopf, D.; Lu, P.; Luo, F.; Ni, L.,The Ricci flow: techniques and applications. Part II. Analytic aspects, Mathematical Surveys and Monographs, 144. American Mathematical Society, Providence, RI, 2008. xxvi+458 pp. ISBN: 9780-8218-4429-8, MR2365237, Zbl 1157.53035. · Zbl 1157.53035
[12] Fang, S.; Tosatti, V.; Weinkove, B.; Zheng, T.,Inoue surfaces and the ChernRicci flow, J. Funct. Anal.271(2016), no. 11, 3162-3185, MR3554703, Zbl 1350.53082. · Zbl 1350.53082
[13] Gill, M.,Convergence of the parabolic complex Monge-Amp‘ere equation on compact Hermitian manifolds, Comm. Anal. Geom.19(2011), no. 2, 277-303, MR2835881, Zbl 1251.32035.
[14] Greene, R. E.; Wu, H.,Analysis on noncompact K¨ahler manifolds, Several complex variables (Proc. Sympos. Pure Math., Vol. XXX, Part 2, Williams Coll.,
[15] He, F.,Existence and applications of Ricci flows via pseudolocality, preprint, arXiv:1610.01735 (2016).
[16] Hochard, R.,Short-time existence of the Ricci flow on complete, noncollapsed 3-manifolds with Ricci curvature bounded from below, arXiv preprint, arXiv:1603.08726 (2016).
[17] Huang, S.-C.; Tam, L.-F.,K¨ahler-Ricci flow with unbounded curvature, Amer. J. Math.140(2018), no. 1, 189-220, MR3749193. · Zbl 1386.53088
[18] Lee, M.-C.; Tam, L.-F.,On existence and curvature estimates of Ricci flow, arXiv preprint arXiv:1702.02667 (2017).
[19] Lee, M.-C.; Tam, L.-F.,Some curvature estimates of K¨ahler-Ricci flow, Proc. Amer. Math. Soc.147(2019), no. 6, 2641-2654. · Zbl 07057725
[20] Liu, G.,On Yau’s uniformization conjecture, arXiv preprint, arXiv:1606.08958 (2017). · Zbl 1479.53075
[21] Lott, J.; Zhang, Z.,Ricci flow on quasi-projective manifolds, Duke Math. J.156 (2011), no. 1, 87-123, MR2746389, Zbl 1248.53050. · Zbl 1248.53050
[22] Lott, J.; Zhang, Z.,Ricci flow on quasiprojective manifolds II, J. Eur. Math. Soc. (JEMS)18(2016), no. 8, 1813-1854, MR3519542, Zbl 1351.53081. · Zbl 1351.53081
[23] Mok, N.,An embedding theorem of complete K¨ahler manifolds of positive bisectional curvature onto affine algebraic varieties, Bull. Soc. Math. France112 (1984), no. 2, 197-250, MR0788968, Zbl 0536.53062.
[24] Ni, L.; Tam, L.-F.,Poincar´e-Lelong equation via the Hodge-Laplace heat equation, Compos. Math.149(2013), no. 11, 1856-1870, MR3133296, Zbl 1286.53048.
[25] Sherman, M.; Weinkove, B.Interior derivative estimates for the K¨ahler-Ricci flow, Pacific J. Math. 257 (2012), no. 2, 491-501, MR2972475, Zbl 1262.53056.
[26] Sherman, M.; Weinkove, B.,Local Calabi and curvature estimates for the ChernRicci flow, New York J. Math. 19 (2013), 565-582, MR3119098, Zbl 1281.53069. · Zbl 1281.53069
[27] Shi, W.-X.,Deforming the metric on complete Riemannian manifolds, J. Differential Geom. 30 (1989), no. 1, 223-301 · Zbl 0676.53044
[28] Shi, W.-X.,Ricci deformation of the metric on complete noncompact Riemannian manifold, J. Differential Geom.30(1989), no. 1, 223-301, MR1001277, Zbl 0676.53044.
[29] Simon, M.,Local results for flows whose speed or height is bounded byc/t, Int. Math. Res. Not. IMRN 2008, Art. ID rnn 097, 14 pp, MR2439551, Zbl 1163.53042.
[30] Simon, M.,Ricci flow of non-collapsed three manifolds whose Ricci curvature is bounded from below, J. Reine Angew. Math. 662 (2012), 59-94. MR2876261, Zbl 1239.53085. · Zbl 1239.53085
[31] Simon, M.; P.-M. Topping.,Local control on the geometry in 3D Ricci flow, arXiv preprint, arXiv:1611.06137 (2016).
[32] Simon, M.; P.-M. Topping.,Local mollification of Riemannian metrics using Ricci flow, and Ricci limit spaces, arXiv preprint arXiv:1706.09490 (2017).
[33] Song, J.; Weinkove, B.,Lecture notes on the K¨ahler-Ricci flow, arXiv preprint, arXiv:1212.3653 (2012).
[34] Tam, L.-F.,Exhaustion functions on complete manifolds, Recent advances in geometric analysis, 211-215, Adv. Lect. Math. (ALM), 11, Int. Press, Somerville, MA, 2010. MR2648946, Zbl 1198.53040.
[35] Tian, G.; Zhang, Z.,On the K¨ahler-Ricci flow on projective manifolds of general type, Chinese Ann. Math. Ser. B27(2006), no. 2, 179-192, MR2243679, Zbl 1102.53047. · Zbl 1102.53047
[36] Tosatti, V.; Weinkove, B.,The Chern-Ricci flow on complex surfaces, Compos. Math.149(2013), no. 12, 2101-2138, MR3143707, Zbl 1286.53074. · Zbl 1286.53074
[37] Tosatti, V.; Weinkove, B.,On the evolution of a Hermitian metric by its ChernRicci form, J. Differential Geom.99(2015), no. 1, 125-163, MR3299824, Zbl 1317.53092. · Zbl 1317.53092
[38] Tosatti, V.; Weinkove, B.; Yang, X.,Collapsing of the Chern-Ricci flow on elliptic surfaces, Math. Ann.362(2015), no. 3-4, 1223-1271, MR3368098, Zbl 1321.53084. · Zbl 1321.53084
[39] Wu, H.-H; Zheng, F.,Examples of positively curved complete K¨ahler manifold, Geometry and analysis. No. 1, 517-542, Adv. Lect. Math. (ALM), 17, Int. Press, Somerville, MA, 2011, MR2882437, Zbl 1245.00045.
[40] Yang, B.; Zheng, F.,U(n)-invariant K¨ahler-Ricci flow with non-negative curvature, Comm. Anal. Geom.21(2013), no. 2, 251-294, MR3043747, Zbl 1275.53064. · Zbl 1275.53064
[41] Yau, S.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.